Heavy Snow, Wallowa County
- When
- February 8, 7:00 AM PST to 9:00 AM PST
- Where
- Wallowa County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
A low pressure system moved across the interior Pacific Northwest and set up significant snowfall for all parts of Wallowa County. 1) 4 miles NE of Enterprise, and (6) just west of Enterprise.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A low pressure system moved across the interior Pacific Northwest and set up significant snowfall for all parts of Wallowa County.
Snowfall amounts in inches include: (4.5) in Enterprise, (5.5) 2 miles ESE of Lostine, (8) 1 mile SE of Flora, (6.1) 4 miles NE of Enterprise, and (6) just west of Enterprise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 8, 2:26 AM PST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 226 AM PST FRI FEB 8 2013 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE AXIS OF AN UPPER TROUGH WILL CROSS THE FORECAST AREA EARLY THIS MORNING. AS A RESULT THERE WILL STILL BE SOME WEAK INSTABILITY OVER THE AREA...MAINLY ALOFT. THE ATMOSPHERE IS STABLE IN THE BOUNDARY LAYER SO ANY SHOWERS THIS MORNING WILL BE CONFINED TO THE HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS. CURRENT RADAR IMAGERY IS SHOWING SOME ISOLATED SNOW SHOWERS OVER THE NORTHWEST BLUE MOUNTAINS AT THIS TIME. A NORTHERLY FLOW WILL SET UP ACROSS THE CWA BETWEEN A BUILDING UPPER RIDGE OFF THE COAST AND THE DEPARTING TROUGH TO THE EAST. THIS WILL PROVIDE SOME UPSLOPE ISOLATED SNOW SHOWERS OVER THE NORTHEAST MOUNTAINS TODAY. HOWEVER, ANY ACCUMULATIONS WILL BE VERY LIGHT. ELSEWHERE TODAY WILL BE A DRY BUT COOL DAY WITH A NORTHERLY FLOW ALOFT. THE SNOW SHOWER ACTIVITY WILL DECREASE TONIGHT AS THE ATMOSPHERE BECOMES MORE STABLE. ON SATURDAY A WEAK WAVE IN THE NORTHERLY FLOW WILL MOVE SOUTH AND ACROSS THE FORECAST AREA FROM NORTH TO SOUTH. THERE WILL BE SOME LIMITED MOISTURE WITH THIS WAVE. HOWEVER...HAVE BACKED OFF ON THE PREVIOUS FORECAST ON THE AREAL COVERAGE OF SHOWERS OVER THE CWA FOR SATURDAY AND KEPT IT MAINLY OVER THE WALLOWA MOUNTAINS DUE TO OROGRAPHIC LIFT IN THE NORTHERLY FLOW. ELSEWHERE CONDITIONS WILL BE DRY ON SATURDAY AND CONTINUED COOL...BUT PERHAPS A COUPLE DEGREES WARMER THAN TODAY. HIGH PRESSURE WILL BECOME DOMINANT SATURDAY NIGHT INTO THE EXTENDED FORECAST PERIOD WITH DRY CONDITIONS. 88 .LONG TERM...SUNDAY THROUGH THURSDAY...A RIDGE OF HIGH PRESSURE WILL REMAIN JUST OFF SHORE WITH A NORTHERLY FLOW OVER THE PACIFIC NORTHWEST AT THE START OF NEXT WEEK. A WEATHER DISTURBANCE WILL MOVE THROUGH THE FLOW TUESDAY NIGHT AND BRING A CHANCE OF PRECIPITATION TO MAINLY THE HIGHER ELEVATIONS WHILE THE LOWER ELEVATIONS WILL BE RAINSHADOWED. THIS DISTURBANCE WILL MOVE OUT OF THE AREA WEDNESDAY...BUT ANOTHER DISTURBANCE WILL BE RIGHT BEHIND IT FOR A CONTINUED CHANCE OF SNOW SHOWERS IN THE HIGHER ELEVATIONS. THIS DISTURBANCE WILL BRING A DECREASE IN SNOW LEVELS WEDNESDAY THROUGH THE END OF THE WEEK. MODELS ARE IN DISAGREEMENT...HOWEVER...WITH THE STRENGTH OF THIS SYSTEM DURING MID NEXT WEEK WITH THE NEWEST GFS RUN BEING STRONGER THAN THE PREVIOUS RUN OR THE EUROPEAN. WILL KEEP A MIDDLE OF THE GROUND SOLUTION FOR NOW. DMH && .AVIATION...12Z TAFS. MID TO HIGH LEVEL CLOUDS WILL GRADUALLY DECREASE ACROSS THE AREA TODAY AS ONE DISTURBANCE MOVES OUT OF THE AREA. A FEW HIGH LEVEL CLOUDS WILL MOVE EAST OF THE CASCADES TONIGHT. SURFACE WINDS ARE EXPECTED TO REMAIN LESS THAN 12 KTS THROUGH THE PERIOD. DMH && .PRELIMINARY POINT TEMPS/POPS... PDT 40 26 40 25 / 10 0 0 0 ALW 41 26 41 26 / 20 0 0 0 PSC 43 26 41 27 / 0 0 0 0 YKM 43 24 43 26 / 0 0 0 0 HRI 43 26 43 26 / 10 0 0 0 ELN 39 23 40 24 / 10 0 0 10 RDM 38 20 41 22 / 10 0 0 10 LGD 35 18 34 19 / 30 0 0 10 GCD 33 14 35 20 / 20 0 0 10 DLS 45 28 46 29 / 0 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/84/84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST FRI FEB 8 2013 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 091215- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 500 AM PST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO INFLUENCE THE FORECAST AREA TODAY. THERE MAY BE ISOLATED TO SCATTERED SNOW SHOWERS IN THE NORTHEAST MOUNTAINS DUE TO AN UPSLOPE NORTHERLY FLOW ON THE BACK SIDE OF THE UPPER LOW. ELSEWHERE IT WILL BE DRY BUT COOL. THE UPPER LOW WILL DEPART THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE ALOFT WILL REMAIN OFF THE COAST ON SATURDAY THROUGH THE MIDDLE OF NEXT WEEK KEEPING A COOL NORTHERLY FLOW OVER THE FORECAST AREA. THERE MAY BE A FEW LIGHT SNOW SHOWERS OVER THE WALLOWA MOUNTAINS ON SATURDAY AS A WEAK DISTURBANCE MOVES SOUTH IN THE NORTHERLY FLOW. THERE WILL BE ADDITIONAL WEAK EMBEDDED WEATHER DISTURBANCES WHICH MAY BRING SOME LOW ELEVATION RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS DURING THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2013Every state in 2013This day in weather historyWarnings in Oregon, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426239.